3 doctors weighed in:
Does getting chemo leave a metallic taste in your mouth?
3 doctors weighed in

1 doctor agrees
In brief: Yes
Quite common side effect, not sure of cause, might be from lack of saliva.

In brief: Yes
Quite common side effect, not sure of cause, might be from lack of saliva.
Dr. Theodore Ritota
Dr. Theodore Ritota
Thank
Dr. Anthony Back
Internal Medicine - Oncology
In brief: Tastebuds dulled
Chemo affects tastebuds and they misfire , giving the sensation of a metallic taste.
This is usually temporary and will improve after you stop the chemo.

In brief: Tastebuds dulled
Chemo affects tastebuds and they misfire , giving the sensation of a metallic taste.
This is usually temporary and will improve after you stop the chemo.
Dr. Anthony Back
Dr. Anthony Back
Thank
Dr. William A Biermann
Internal Medicine - Oncology
In brief: Sometimes
Several chemotherapy drugs are based upon metals.
Other drugs can dramatically change your sense of taste and cause a metallic taste. Some patients find that some foods taste too salty or too sweet. We often tell patients who get a metallic taste to use plastic forks and spoons which is sometimes helpful.

In brief: Sometimes
Several chemotherapy drugs are based upon metals.
Other drugs can dramatically change your sense of taste and cause a metallic taste. Some patients find that some foods taste too salty or too sweet. We often tell patients who get a metallic taste to use plastic forks and spoons which is sometimes helpful.
Dr. William A Biermann
Dr. William A Biermann
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors